Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Best first line treatment for hiv
Jan 7, 2009

Hi Dr Keith,

you have changed so many lives with your work, please keep up the great work you do to keep us HIV people healthy,

my cd4 count is 375 at the moment and viral load is 85,000,

l am getting ready to start meds, l have told the doctor l want a morning once daily meds to take, he has come back with Kivexa and Nevirapine,

and l have also been told l can take Truvada and Atazanavir and Ritonavir in the morning.... Dr Keith can you please tell me what compination of meds would be less toxic with less side effects for me,

Dr Keith would you know of a better compo once daily than the two l mentioned ???

thank you so much for your time

Brian

Response from Dr. Henry

There is no one best HIV regimen that can be universally recommended. Both options you mention are reasonable. Nevirapine is used twice daily in most instances though some clinicians and modest data support once daily use. Kivexa contains abacavir which is often used after results of a HLA B5701 test are back (negative) though can be used without the test with careful observation during first weeks of use. The ritonavir/atazanavir option is usually well tolerated with a high barrier to resistance so has been a favorite in our clinic. Other options for initial therapy include efavirenz or darunavir or raltegravir based regimens-all good with choice depending upon availability and individual factors. KH



Previous
Life with Sustiva
Next
side effect of atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement